MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305918
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle sftygld 18x1-1/2 rb had leakage.The following information was provided by the initial reporter: material#: 305918, batch#: 5008609.Rcc received a complaint via email.Incident or problem information, mdip reference number (id): (b)(4), date of incident: on (b)(6) 2025, type of incident/problem: failure (i.E.While preparing for, in use, after use), level of harm: no apparent harm - reached the patient/person -- inconvenient, ahs optional report to cmdsnet (health canada): incident details: using sefetyglide needle 18g x 1/2" to draw up magnesium - magnesium dripping out of needle where it is connected to pink base.Impact of incident: spilled magnesium everywhere, risk if drawing up cytotoxic medications who was affected? healthcare professional.Device information: device name/description: needle hypodermic safety glide 18 gauge x 1.5 inch, manufacturer: becton dickinson canada inc, manufacturer code/model: 305918, serial or lot number: (b)(6), expiry date: 2029-12-31, supplier: (b)(6), supplier/catalogue number: 308-305918, is the device retained? yes.Investigation request: expected type of investigation: actual device tested; lot review.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - leakage.One sample was provided to the quality team for investigation, received in an opened blister package and missing a plastic shield.Visual inspection revealed that the epoxy securing the needle to the hub did not fully cover the circumference of the needle.The sample was assembled to a syringe with saline solution, and leakage was observed at the needle hub¿needle joint.The reported symptom was confirmed through investigation and sample analysis.A probable root cause could be a jam at the cannulator during assembly, which may have gone undetected in subsequent processes.Verification of the cannulator was performed.The settings were correct, and flow of products was good.Furthermore, a device history record review was completed for provided lot number 5008609.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22324582
Report Number1213809-2025-00434
Device Sequence Number9023293
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public(01)30382903059189(11)250108(17)291231(10)5008609
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305918
Device Lot Number5008609
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown